Alert archive / Washington / Flash Flood Watches in 2014
Flash Flood Watch 5, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Aug 20, 2014, 3:51 PM PDT for Chelan County, Douglas County, Okanogan County, Washington. It took effect at Aug 21, 2014, 2:00 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2014, 3:51 PM PDT (22:51 UTC)
- In effect from
- Aug 21, 2014, 2:00 PM PDT
- Expired
- Aug 22, 2014, 9:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Chelan County, WA, Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 183 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WGUS66 KOTX 202251 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 351 PM PDT WED AUG 20 2014 ...STORMS ON FRIDAY MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY OVER THE NORTH WASHINGTON CASCADES. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY IN AREAS RECENTLY BURNED BY WILDFIRES...INCLUDING THE CARLTON, CHIWAUKUM, LITTLE BRIDGE CREEK, DUNCAN, MILLS CREEK, AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF CELLS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-211500- /O.NEW.KOTX.FF.A.0005.140822T1900Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 351 PM PDT WED AUG 20 2014 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR CHELAN COUNTY...AND THE WESTERN HALF OF OKANOGAN COUNTY. * FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
6 follow-up statements
884 WGUS66 KOTX 211438 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 738 AM PDT THU AUG 21 2014 ...STORMS ON FRIDAY MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY OVER THE NORTH WASHINGTON CASCADES. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY IN AREAS RECENTLY BURNED BY WILDFIRES...INCLUDING THE CARLTON... CHIWAUKUM... LITTLE BRIDGE CREEK... DUNCAN... MILLS CREEK... AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF CELLS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-212245- /O.CON.KOTX.FF.A.0005.140822T1900Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 738 AM PDT THU AUG 21 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
928 WGUS66 KOTX 211704 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1004 AM PDT THU AUG 21 2014 ...STORMS TODAY AND FRIDAY MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO FRIDAY EVENING. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY IN AREAS RECENTLY BURNED BY WILDFIRES ...INCLUDING THE CARLTON...CHIWAUKUM...LITTLE BRIDGE CREEK... DUNCAN...MILLS CREEK...AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF CELLS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-220700- /O.EXT.KOTX.FF.A.0005.140821T2100Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 1004 AM PDT THU AUG 21 2014 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM 2 PM PDT THIS AFTERNOON THROUGH FRIDAY EVENING. * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
489 WGUS66 KOTX 220443 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 943 PM PDT THU AUG 21 2014 ...STORMS TONIGHT AND FRIDAY MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO FRIDAY EVENING. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY IN AREAS RECENTLY BURNED BY WILDFIRES...INCLUDING THE CARLTON...CHIWAUKUM...LITTLE BRIDGE CREEK... DUNCAN...MILLS CREEK...AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF STORMS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-221715- /O.CON.KOTX.FF.A.0005.000000T0000Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 943 PM PDT THU AUG 21 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * THROUGH FRIDAY EVENING * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
833 WGUS66 KOTX 221337 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 637 AM PDT FRI AUG 22 2014 ...STORMS FRIDAY AFTERNOON MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY EVENING. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY IN AREAS RECENTLY BURNED BY WILDFIRES...INCLUDING THE CARLTON... CHIWAUKUM...LITTLE BRIDGE CREEK... DUNCAN...MILLS CREEK...AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF STORMS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-230400- /O.CON.KOTX.FF.A.0005.000000T0000Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 637 AM PDT FRI AUG 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
613 WGUS66 KOTX 222145 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 245 PM PDT FRI AUG 22 2014 ...STORMS FRIDAY AFTERNOON MAY PRODUCE FLASH FLOODING OR MUD SLIDES OVER NORTH CASCADE BURN SCARS... .SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE IN AREAS RECENTLY BURNED BY WILDFIRES...INCLUDING THE CARLTON... CHIWAUKUM...LITTLE BRIDGE CREEK... DUNCAN...MILLS CREEK...AND HANSEL SCARS. OTHER BURN SCARS FROM 2012 AND 2013 MAY ALSO BE VULNERABLE IF STORMS PRODUCING HEAVY RAINFALL LINGER OVER A SPOT BURNED CLEAR OF VEGETATION. WAZ041>043-230400- /O.CON.KOTX.FF.A.0005.000000T0000Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 245 PM PDT FRI AUG 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY AND WENATCHEE AREA. * UNTIL 9 PM PDT THIS EVENING * SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IN EXCESS OF A HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. HEAVY RAIN AMOUNTS WILL BE SPOTTY...BUT THE POTENTIAL EXISTS FOR THE BURN SCAR AREAS TO RECEIVE RAIN AMOUNTS THAT COULD CAUSE MUD SLIDES...DEBRIS FLOWS...OR DANGEROUS FLASH FLOODING. * THE AREAS AT GREATEST RISK ARE IN AND BELOW THE AREAS BURNED BY THE RECENT WILDFIRES IN THE EAST CASCADES...INCLUDING THE COUGAR AND CARLTON COMPLEX FIRES...THE CHIWAUKUM COMPLEX...THE MILLS CANYON FIRE...THE LONE MOUNTAIN FIRE...THE LITTLE BRIDGE CREEK FIRE...AND THE UPPER FALLS FIRE. AREAS BURNED IN THE 2012 AND 2013 WILDFIRES ALSO STILL HAVE AN INCREASED RISK OF FLASH FLOODING. * ADDITIONALLY THERE IS A SLIGHT CHANCE A SMALL DAM ON THE BENSON CREEK DRAINAGE DOWNSTREAM OF THE WENNER LAKES COULD BREECH WITH ADDITIONAL RAINFALL. IF THIS WERE TO OCCUR RAPID RISES WILL BE POSSIBLE ON BENSON CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && $$
311 WGUS66 KOTX 230357 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 857 PM PDT FRI AUG 22 2014 WAZ041>043-230500- /O.EXP.KOTX.FF.A.0005.000000T0000Z-140823T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 857 PM PDT FRI AUG 22 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON WILL EXPIRE AT 9 PM PDT THIS EVENING. SHOWERS AND THUNDERSTORMS HAVE DECREASED AND THE THREAT OF FLASH FLOODING HAS ENDED OVER THE BURN SCARS OF THE EAST SLOPES OF THE CASCADES. ISOLATED SHOWERS ARE POSSIBLE AGAIN ON SATURDAY...BUT PRECIPITATION AMOUNTS WILL BE LIGHT AND SPOTTY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 2:47 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 20, 2:47 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
247 PM PDT WED AUG 20 2014
.SYNOPSIS...
Cooler temperatures and the occasional threat of showers and
thunderstorms will linger the rest of the week and into the
weekend. Thunderstorms will be slow moving with the cores of these
storms containing very heavy rainfall. This may lead to some rapid
runoff in steep terrain and possibly flash flooding or debris
flows, especially on burn scars along the east slopes of the
Cascades with Friday having the best potential. Warmer and drier
weather is expected toward the middle portion of next week.
&&
.DISCUSSION...
Tonight through Thursday night: A shortwave trough of lower
pressure is currently pushing across eastern WA this afternoon.
Numerous showers with embedded thunderstorms will continue to
develop into the evening hours along this wave. Some of this
convection could get quite deep late this afternoon with some
small hail and heavy downbursts possible, but these stronger cells
will collapse quite quickly due to a low shear environment. Much
of this activity is expected to wane as we head into the overnight
hours; however, some mid level instability will remain mostly
over the ID Panhandle into the Northeast Mtns, so a slight chance
of thunderstorms will continue to be possible into Thursday
morning.
We will then be watching a stronger shortwave disturbance dips
down the backside of the longwave trough along the BC coastline.
This disturbance is located off of northern BC and will begin to
dig into northwestern WA Thursday afternoon. Better dynamics is
expected with this wave and will work with about 500-1000 J/KG of
surface based CAPE across the northern mountains. This will result
in more showers and thunderstorms across this area for the
afternoon hours. The characterization of these thunderstorms will
not change much compared to yesterday and today; thunderstorms
will be slow moving, so heavy rainfall with localized low land
flooding will be a possibility (especially in steep terrain);
small hail will also be possible. We will have to watch the burn
scars closely for Flash Flooding as there should be a better
chance for thunderstorms in the Cascades on Thursday; however, it
looks like the best potential for Flash Flooding will be on
Friday.
There will also be a ridge of elevated Equivalent Potential
Temperature (Theta E) across the Panhandle and across the northern
mountains overnight on Thursday. Once the disturbance digs further
east Thursday night, we will see a chance for showers and
thunderstorms developing along this Theta E ridge into Friday
morning.
Temperatures will continue on their downward trend with the
longwave trough of lower pressure digging into the region.
Temperatures will be below normal on Thursday with highs generally
in the 70s to low 80s. /SVH
Friday: The computer models continue to advertise an active
thunderstorm day on Friday. A Flash Flood Watch has been issued
for the East Slopes of the Northern Cascades. Our primary concern
is locally heavy rainfall over the wildfire scars including the
Carlton Complex, Little Bridge Creek, and Chewaukum scars. So,
most of Chelan county is included as well as the western half of
Okanogan county.
By Friday, the shortwave trough currently along the coast of
northern British Columbia will be digging southward into northern
Oregon. The GFS, ECMWF and NAM forecast a tap of rich, deep layer
moisture wrapping around the low into the Idaho Panhandle,
northern Washington and into the Cascades. Precipitatble water
values will be above normal, but not as impressive as some of our
recent events. However, given the cooler resident air mass, it
will take less precipitable water to saturate the atmosphere than
other recent events with surface temperatures in the 90s. We are
more concerned with the increasing instability Friday under the
500mb cold pool and the weak storm steering flow. Cells that
develop won't move much and should be efficient precipitation
producers. Ferry county may be added to the Flash Flood Watch if
the models continue to show a good convective signal in the
vicinity of the Devil's Elbow burn scar north of Keller.
Friday Night and Saturday: Gusty north or northeast winds will
likely develop through the Okanogan Valley and north Idaho
Panhandle as low pressure moves out of Oregon into southern Idaho.
A push of cooler and drier air will reinforce the cool air mass
already in place. The best chance for wrap around showers on
Saturday should be over the southern/central Idaho Panhandle and
extreme southeast Washington under a decaying deformation zone.
/GKoch
Sunday through Wednesday...Another short wave trough over British
Columbia will drop into Northeast Washington and the North Idaho
Panhandle late Sunday into Monday. Models show sufficient
instabilty to trigger scattered showers and isolated
thunderstorms. North Central and southeast portions of Washington
looks to be more on the fringes of the lift and instability with
lower elevations likely remaining dry. As this trough exits, high
pressure gradually builds in Tuesday into Wednesday. This will
result in warmer temperatures under mostly clear skies. JW
&&
.AVIATION...
18Z TAFS: An are of isolated thunderstorm activity will track
across the Northern Panhandle late this morning. A resurgence of
thunderstorms is expected across the northern mountains today once
we warm to our convective temperature. These thunderstorms are
expected to push into the vicinity of KGEG, KSFF and KCOE by late
this afternoon and early evening. Impacts from convection today
will include: outflow winds up to 35 mph, small hail and brief
downbursts of heavy rain. Showers and thunderstorms will wind down
after 06Z this evening. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 77 55 75 52 76 / 40 10 20 40 20 10
Coeur d'Alene 53 75 54 74 52 74 / 50 20 30 50 30 10
Pullman 51 78 48 76 50 74 / 0 10 20 20 40 30
Lewiston 59 83 57 82 57 80 / 0 0 20 20 40 30
Colville 52 79 52 79 50 79 / 50 70 60 60 30 10
Sandpoint 51 71 51 71 49 74 / 60 60 60 60 30 10
Kellogg 54 71 51 69 49 70 / 40 30 40 60 50 30
Moses Lake 56 83 56 83 55 82 / 0 10 10 30 30 10
Wenatchee 61 81 61 80 59 83 / 0 10 20 50 30 10
Omak 58 82 58 80 55 83 / 20 30 60 50 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch from Friday afternoon through Friday evening
for East Slopes Northern Cascades-Okanogan Valley-Wenatchee
Area.
&&Hazardous weather outlook, Aug 20, 5:54 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PDT WED AUG 20 2014 IDZ002>004-026-027-WAZ031>036-041-043-044-211300- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 554 AM PDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-WAZ037-038-211300- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 554 AM PDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BRIEFLY BECOME STRONG PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...AND HAIL. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE NEAR COLLAPSING THUNDERSTORMS. ANY STORMS SHOULD BE SHORT-LIVED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY AFTERNOONS. A FEW STORMS COULD BRIEFLY BECOME STRONG PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...AND HAIL. GUSTY WINDS WILL ALSO BE POSSIBLE NEAR COLLAPSING THUNDERSTORMS. ANY STORMS SHOULD BE SHORT-LIVED. WAZ042-211300- EAST SLOPES NORTHERN CASCADES- 554 AM PDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS. THESE STORMS WILL BE SLOW MOVERS AND BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. IF THESE STORMS PASS OVER A BURN SCAR...DEBRIS FLOWS AND MUDSLIDES WILL BE A POSSIBILITY.
In the hours before
Special weather statement, Aug 20, 2:53 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 253 PM PDT WED AUG 20 2014 WAZ037-202215- NORTHEAST MOUNTAINS WA- 253 PM PDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEND OREILLE AND EAST CENTRAL STEVENS COUNTIES UNTIL 315 PM PDT... AT 252 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF COLVILLE...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LITTLE PEND OREILLE LAKES CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4859 11775 4864 11766 4864 11750 4848 11750 TIME...MOT...LOC 2152Z 282DEG 8KT 4860 11764 JUDD
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:10 PM PDT | Special Weather Statement | OTX | Spokane | 65 min |
| Aug 19, 5:22 PM PDT | Special Weather Statement | OTX | Lincoln | 53 min |
| Aug 19, 5:27 PM PDT | Special Weather Statement | OTX | Lincoln | 63 min |
| Aug 19, 5:49 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 41 min |
| Aug 20, 2:53 PM PDT | Special Weather Statement | OTX | Stevens | 22 min |
| Aug 20, 4:14 PM PDT | Special Weather Statement | OTX | Ferry | 46 min |
Nearby
Flash Flood Watches in Washington, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.